MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD
Model Number 470383-04
Medical Device Problem Codes Thermal Decomposition of Device (1071); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the monopolar energy cable for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the device is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy without lymphadenectomy surgical procedure, the surgeon observed sparks on the monopolar energy cable.The customer identified that the cover of this cable was damaged even though its appearance was intact and undamaged upon inspection before the procedure.The user completed the procedure using a backup monopolar energy cable.There was no report of fragment(s) falling inside the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the isi clinical sales representative (csr) and obtained the following additional information: the customer inspected the cable prior to use but found no signs of damage on its surface.During the procedure, they saw there were burn marks on the surface of this cable.The customer did not notice any abnormalities in the surgical instruments that were used in this reported procedure.There was no report of injury from the patient or the surgical staff.The csr stated there was no record of how many times this energy cable had been used prior to this procedure in this hospital.The specific date of this incident was on (b)(6) 2024 not (b)(6) 2024 and the csr became aware of this event on 31-may-2024.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The energy cable was analyzed and found to have insulation damage at the base of the end that connects to the instrument.The insulation damage was found on the white conductor wire.The conductor wires were exposed and thermal damage was observed.Additional observation(s) not reported by site included the cautery cable was found to have a broken wire at the base of the end that connects to the instrument.Visual inspection displayed signs of physical damage to the conductor wires.The brown conductor wire was completely severed.Thermal damage was observed.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CAUTERY CORD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19692449
Report Number2955842-2024-16480
Device Sequence Number7117974
Product Code NAY
UDI-Device Identifier00886874112595
UDI-Public(01)00886874112595(10)VL201101
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470383-04
Device Catalogue Number470383
Device Lot NumberVL201101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale